Hail, Dallam
- When
- May 31, 6:12 PM CST
- Where
- Dallam County, 15 mi WNW of Dalhart
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.153, -102.768
Severe thunderstorms produced large hail across mainly the northern half of the Texas Panhandle and also the south central Texas Panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced large hail across mainly the northern half of the Texas Panhandle and also the south central Texas Panhandle during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 31, 5:46 PM CST, 26 minutes earlier.
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
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU MAY 31 2007 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... TORNADO WATCH 313 HAS BEEN ISSUED FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. LARGE HAIL... DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES ARE THE SEVERE WEATHER THREATS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL GENERALLY BE NORTH OF THE CANADIAN RIVER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THROUGH TONIGHT. HENNIG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT THU MAY 31 2007 OKZ001-312315- CIMARRON OK- 549 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORM TO AFFECT NORTHERN CIMARRON COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CAMPO COLORADO. OUTER PORTIONS OF THIS STORM WILL AFFECT NORTHERN PORTIONS OF CIMARRON COUNTY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE ALONG HIGHWAY 287 10 MILES NORTH OF BOISE CITY. A SECOND STRONG THUNDERSTORM WILL MOVE NEAR KENTON. PEOPLE IN NORTHERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT THU MAY 31 2007 TXZ001-010000- DALLAM TX- 637 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN DALLAM COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES WEST OF WARE MOVING EAST AT 30 MPH. THIS STORM MAY INTENSIFY AS IT MOVES EAST INTO BETTER MOISTURE. PEOPLE IN SOUTHWESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The Amarillo radar (KAMA), 140 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
16 hail. Local standard time, as filed.
Reported near Dunn Road and State Highway 102.
Reported along State Highway 207.
Reported near County Road 7 and Farm to Market Road 2018.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34332, 34333, 34334, 34335, 34336, 34337, 34338, 34341, 34342, 34343, 34344, 34345, 34346, 34347, 34348, 34349.